Texas, 2022

Damaging Wind in Texas, July 29, 2022

July 29, 2022 · NWS FWD · 1 event in 1 county or zone

Strong winds in Delta County caused minor damage to a property outside of Cooper.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Strong winds in Delta County caused minor damage to a property outside of Cooper.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 12:32 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Jul 29, 12:32 PM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
132 PM CDT Fri Jul 29 2022

...New Short Term, Long Term, and Aviation...

.SHORT TERM... /NEW/
/Today and Tomorrow/

Today will be another hot Summer day with highs topping out in the
low-mid 100s for most. A weak synoptic front has stalled near the
Red River that drapes southwest into Western North Texas. Ahead of
the synoptic boundary, a remnant outflow boundary resides just to
the northwest of the Metroplex. The boost of ascent along the weakly
confluent boundaries combined with enough moisture brought in ahead
of the synoptic boundary are more than sufficient to develop
scattered thunderstorms this afternoon. With the storms residing
overtop of a well-mixed boundary layer and inverted-v soundings,
downburst winds will be the main threat with today's activity.
Expect additional storms to then develop off colliding outflow
boundaries and spread across much of North Texas through the
afternoon with most convective activity starting to wane this
evening with the loss of surface heating.

It will be difficult to discern between the synoptic boundary and
the outflow boundary this evening, but it should gradually come into
focus overnight as the convective cold pool washes out. In the
meantime, the remnant thermal gradient should be enough to support
at least isolated showers and perhaps a few thunderstorms through
the night mainly across northeast Texas after the low level jet
ramps up and provides just enough isentropic ascent to initiate
convection.

Similar weather is expected tomorrow as the stalled front and any
remnant outflow boundaries again initiate convection in the
afternoon. There are a lot of mesoscale features that will largely
determine where storms develop, so while we can't pinpoint the exact
threat areas, storms chances are higher across the northeast parts
of the forecast area where the deeper moisture resides. Outside of
convection, it will be hot with highs in the low 100s and south
winds. We have not issued any heat-related products this afternoon
as highs/heat index values will largely remain below our criteria.

Bonnette

&&

.LONG TERM...
/Saturday Night Through Next Week/

At the onset of the extended period, any ongoing convection that
developed in the vicinity of the quasi-stationary front near the
Red River should wane quickly with the loss of diurnal heating. By
Sunday, the remnants of the frontal boundary will lift northward
as western CONUS upper ridging builds into the Plains. Heat
beneath the ridge axis centered over the Intermountain West will
shift eastward through the central CONUS early next week,
reinforcing the dangerously hot and rain-free conditions over
North and Central Texas. While the forecast heat is not likely to
challenge existing records at our climate sites, generally set
during the excessive heat wave of 2011, widespread triple digit
temperatures and heat indices approaching or exceeding 105 F may
warrant the issuance of heat advisories across portions of the
area at some point next week.

Looking for relief from the heat? Unfortunately, there are no
notable opportunities for appreciable rainfall this period with
rain chances limited to scattered daytime convection that may
develop along the sea breeze and approach our far southeastern
zones. Additionally, the lull in tropical activity in the Atlantic
will continue through at least the next 5 days as the National
Hurricane Center watches another strong SAL (Saharan Air Layer)
outbreak traveling along a tropical wave in the North Atlantic
Ocean. The SAL may or may not reach the Lone Star state but in
combination with the subtropical ridge extending over the Gulf
waters, tropical storm development should continue to be
suppressed through the next week. (Check out the NHC's Atlantic
Tropical Weather Discussion for more on this)

Lastly, with area fuels remaining critically dry, elevated fire
weather concerns will continue as minimum RH falls below 30% daily
while hot temperatures and breezy (occasionally gusty) southerly
surface winds persist. Please continue to avoid all activities
that could produce fire starts and obey local burn bans and
regulations.

12

&&

.AVIATION... /NEW/
/18Z TAFs/

Main concern will be monitoring the convective trends this afternoon
and evening. Scattered storms have already started to develop over
the Bowie/UKW cornerpost with additional storms building off remnant
outflow boundaries across most of North Texas. Expect storms to
start encroaching on the D10 airspace early this afternoon by 21Z,
but this may need to be shifted up/back an hour or two. Confidence
of a storm impacting a terminal directly was too low to include TS
in a prevailing or TEMPO, but a storm building over a D10 terminal
along with a errant wind shifts is not out of the question. Most
convective activity will wane after sunset, by about 02Z.

Outside of TS, VFR and south flow will prevail this afternoon and
tonight. Additional scattered storms are expected tomorrow
afternoon, but the placement of storms will be largely dependent on
where today's boundaries stall. Due to the lack of certainty in
this, we have not included VCTS in the extended portion of the DFW
TAF just yet.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   101  81 101  80 100 /  30  20  30   5   5
Waco               102  79 102  78 102 /  10  10  10   5   0
Paris               97  75  94  75  96 /  50  30  50  10  10
Denton             101  78 100  78 101 /  30  20  30   5   5
McKinney            99  77  99  77  98 /  30  20  30  10   5
Dallas             101  82 101  81  99 /  30  20  30   5   5
Terrell            100  78 100  77  99 /  30  20  30  10   5
Corsicana           99  77 101  77 100 /  20  20  20   5   5
Temple             101  77 100  75 101 /  10  10  10   5   0
Mineral Wells      102  77 102  77 104 /  30  10  20   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 29, 11:58 AM CST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1258 PM CDT Fri Jul 29 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1258 PM CDT Fri Jul 29 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected across North Texas this
afternoon and evening. Downburst winds and lightning will be the
main hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional thunderstorms will be possible Saturday afternoon across
North and East Texas. Downburst winds and lightning will be the main
hazards.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 29, 1:20 PM CST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
220 PM CDT Fri Jul 29 2022

TXZ100-291945-
Young TX-
220 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of central Young County
through 245 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Graham, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Graham and Newcastle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3302 9872 3309 9890 3332 9890 3331 9847
      3318 9847
TIME...MOT...LOC 1919Z 207DEG 8KT 3313 9878

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 29, 1:55 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
255 PM CDT Fri Jul 29 2022

TXZ092-292030-
Cooke TX-
255 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of Cooke County through
330 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thackerville, or near Gainesville, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gainesville, Muenster, Lindsay, Callisburg, Lake Kiowa and Valley
View.

This includes Interstate 35 between mile markers 487 and 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3395 9695 3348 9695 3349 9748 3391 9748
      3391 9747 3383 9746 3382 9738 3388 9733
      3386 9733 3389 9731 3386 9726 3392 9721
      3386 9717 3376 9719 3372 9711 3382 9705
      3385 9709 3384 9703 3395 9700
TIME...MOT...LOC 1954Z 261DEG 13KT 3373 9717

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 29, 2:49 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
349 PM CDT Fri Jul 29 2022

TXZ091-092-292130-
Cooke TX-Montague TX-
349 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of southeastern
Montague and southwestern Cooke Counties through 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forestburg, or 17 miles east of Bowie, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Muenster, St. Jo and Forestburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3343 9736 3343 9765 3375 9771 3375 9725
TIME...MOT...LOC 2048Z 177DEG 16KT 3353 9754

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 29, 3:13 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
413 PM CDT Fri Jul 29 2022

TXZ103-292145-
Denton TX-
413 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of western Denton
County through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Krum, or 12 miles west of Denton, moving east at 5
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denton, Flower Mound, Sanger, Krum, Argyle, Justin, Northlake,
Bartonville, New Fairview, Corral City and Ponder.

This includes the following highways...
 Interstate 35 between mile markers 468 and 481.
 Interstate 35W between mile markers 76 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3342 9714 3308 9717 3309 9740 3343 9738
TIME...MOT...LOC 2113Z 267DEG 4KT 3321 9734

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 29, 4:49 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
549 PM CDT Fri Jul 29 2022

TXZ115-292330-
Stephens TX-
549 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of western Stephens
County through 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ibex, or 8 miles west of Breckenridge, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Gunsight and Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3288 9909 3288 9876 3252 9877 3252 9910
TIME...MOT...LOC 2249Z 082DEG 8KT 3274 9905

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 29, 5:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
626 PM CDT Fri Jul 29 2022

TXZ115-300000-
Stephens TX-
626 PM CDT Fri Jul 29 2022

...A strong thunderstorm will impact portions of northwestern
Stephens County through 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Crystal Falls, or 10 miles northwest of Breckenridge,
moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge and Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9909 3296 9884 3270 9885 3269 9910
TIME...MOT...LOC 2326Z 122DEG 11KT 3286 9904

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

30

The radar

The Dallas/Ft Worth radar (KFWS), 184 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delta

When
July 29, 5:30 PM CST
Where
Delta County, 2.9 mi S of Prattville
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.388, -95.582

Strong thunderstorms damaged a property on Delta County Road 1120 peeling shingles off the roof, damaging outdoor furniture, peeling siding off an older home, and breaking wood paneling along a barn/garage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054110.